I began weekly depo-medrol injections for PMR on August 25, 2016, and have been tapering since November 15. Two weeks ago my daily dose dropped to an estimated 2.0 mg and I experienced 4 consecutive days with stiffness in my hands and mild-moderate shoulder pain. When I went back up to 2.5 mg, the symptoms became less frequent, and at 3.0 mg they improved once again. Over the past 6 weeks, I had experienced occasional pain or stiffness (mostly in the morning) that lasted a short time and then passed. I wrote this off to old age pains that were returning, or a consequence of physical activity performed on the previous day. I am now guessing all of these events were PMR symptoms recurring as steroid levels fell, and they became more acute at 2.0 mg. Moreover, I am afraid that if I ignore them they will get continually worse and eventually become a flare. Is it possible I am experiencing pain and stiffness from another condition related to steroid withdrawal? If it is PMR, how long should I stay at the present dose before testing lower levels once again?